As I was saying last week, my husband Tom started on his Sprycel journey, after a suboptimal/slow response to Gleevec.
The first night, on monday,really freaked us out; he was having fever, cold chills and difficulties with breathing, so we end up at the Emergency. There everything prooved to be allright (lungs, heart, bloodcounts) and after an anti fever injection he was sent back home. The day after the hematologist called us saying that it was a normal reaction of the body against the new pill and that he has to go on taking his pills and adding a Paracetamolum if necessary.
So that was about 6 days ago, in the meantime he got considerably better, just some headaches now and then and some fatigue, dizziness, but all very bearable.
However, last night he was again feeling bad, no fever this time, but difficulties breathing and like he s going to faint, he could barely explain it. We thought that it was again the reaction of the body and he certainly didn t want to land up at the ER again. So after a short night ( he was too scared to fall asleep) he s feeling better again, just dizzy and weak.
So I am wondering, is this just part of the normal side effects or could it be a myelosuppresion or anemia, like the hematologist said it could happen? In case that his blood counts are too low, is it something you can do or just wait till the body adjust itself?
Is it possible to faint in such conditions?